Tropical Analogues of a Dempe-Franke Bilevel Optimization Problem

  • Sergeĭ SergeevEmail author
  • Zhengliang Liu
Conference paper
Part of the Advances in Intelligent Systems and Computing book series (AISC, volume 991)


We consider the tropical analogues of a particular bilevel optimization problem studied by Dempe and Franke [4] and suggest some methods of solving these new tropical bilevel optimization problems. In particular, it is found that the algorithm developed by Dempe and Franke can be formulated and its validity can be proved in a more general setting, which includes the tropical bilevel optimization problems in question. We also show how the feasible set can be decomposed into a finite number of tropical polyhedra, to which the tropical linear programming solvers can be applied.


Tropical Max-plus Bilevel optimization 


  1. 1.
    Allamigeon, X., Benchimol, P., Gaubert, S., Joswig, M.: Tropicalizing the simplex algorithm. SIAM J. Discrete Math. 29(2), 751–795 (2015)Google Scholar
  2. 2.
    Allamigeon, X., Gaubert, S., Goubault, É.: Computing the vertices of tropical polyhedra using directed hypergraphs. Discrete Comput. Geom. 49, 247–279 (2013)Google Scholar
  3. 3.
    Butkovič, P.: Max-linear Systems: Theory and Algorithms. Springer, London (2010)Google Scholar
  4. 4.
    Dempe, S., Franke, S.: Solution algorithm for an optimistic linear Stackelberg problem. Comput. Oper. Res. 41, 277–281 (2014)Google Scholar
  5. 5.
    De Schutter, B., Heemels, W.P.M.H., Bemporad, A.: On the equivalence of linear complementarity problems. Oper. Res. Lett. 30(4), 211–222 (2002)Google Scholar
  6. 6.
    De Schutter, B., Heemels, W.P.M.H., Bemporad, A.: Max-plus-algebraic problems and the extended linear complementarity problem–algorithmic aspects. In: Proceedings of the 15th IFAC World Congress. Barcelona, Spain (2002)Google Scholar
  7. 7.
    Gaubert, S., Katz, R.D., Sergeev, S.: Tropical linear-fractional programming and parametric mean-payoff games. J. Symb. Comput. 47(12), 1447–1478 (2012)Google Scholar
  8. 8.
    Helbig, S.: On Carathéodory’s and Krein-Milman’s theorems in fully ordered groups. Comment. Math. Univ. Carolin. 29(1), 157–167 (1988)Google Scholar
  9. 9.
    Preparata, F.P., Shamos, M.I.: Computational Geometry: An Introduction. Springer, New York (1985)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2020

Authors and Affiliations

  1. 1.School of MathematicsUniversity of BirminghamBirminghamUK
  2. 2.Queen Mary University of LondonLondonUK

Personalised recommendations